Schizophrenia.com

Just an Update on Med Changes


#1

I had my appointment with my pdoc this morning. We decided to go with Geodon instead of the Latuda. It worked great for me before. My mom actually found an old bottle of Latuda that I had been on in 2011. I don’t remember being on it but I guess it didn’t work. I called her office Friday because I was having really bad panic attacks. They said it could be from coming off of the Seroquel so they told me to go back up a little on it. She cut out the Risperdal as we’re introducing the Geodon as she doesn’t want me on three APs because of the side effects. Aside from the panic attacks I’ve been having auditory, visual, and tactile hallucinations. I’ve also been irritable. I can feel bugs crawling on my arms. I thought it was a nerve problem and my PCP decided it was a hallucination. The one night I was hearing one or two second sound clips in my head of laughing and talking. The visuals have been weird. I see on the ceiling a Word document with a cursor rapidly moving. I also see these movies that feel foreign like someone else’s thoughts. They’re images that move rapidly that I’m forced to see. It doesn’t matter if my eyes are open or closed.

Aside from the every day panic attacks I have a lot of anxiety when I go for ECT. I really need Klonopin for my anxiety. My pdoc is very against prescribing it. I wrote down everything I wanted to say about it and read it to her. She was impressed with how articulate I was and wrote me a script for five of them. It’s funny last night while I was chanting I visualized her writing the prescription. I think when you send an intention out into the universe it comes back to you.

She also described to me why she feels I have Schizoaffective Disorder and not Schizophrenia. Even though I have the symptoms of Schizophrenia I’ve had depression in the past. I haven’t had depression in four years and just had the psychosis which is why I thought it was Schizophrenia. She explained that it takes just one episode of depression to have Schizoaffective Disorder. I thought Schizoaffective was less severe then Schizophrenia and she was downplaying my experience. I went through hell. But Schizoaffective is both a mood disorder and a thought disorder. One’s not worse then the other, it’s pretty bad to have either. Their both severe mental illnesses.

I’m relieved this appointment is over. I kept going over in my head the conversation I was going to have with her.

Other good news is my overall GPA went up to 3.97. It’s just 0.01 of a point but it’s closer to a 4.00.

I hope all of you out there in schizo land are enjoying this beautiful day. :sunny:


#2

it’s a beautiful day here for me too, congratulations on your GPA!

can I ask, do you take any thyroid medication too? wrong levels of thyroid medication in your system can make you schizo, I know it has to me


#3

Thanks on the congrats @NiceHat I don’t take any thyroid medication. I did have one of my glands of my parathyroid removed a year ago. From taking Lithium for years it affected it. It was five times its normal size. After they removed it my levels went back to normal. For years I had increased levels of calcium in my blood and then started to get kidney stones. I haven’t had any problems since the surgery. Thanks for your concern but I’ve been SZA since 13 and they’ve run every test on me to rule things out. I’ve had excellent doctors. Glad you’re having good weather too! :sunny:


#4

Wonderful on your GPA!
i hope the med change turns for the better for you. My son cannot get klonopin either…his anxiety is terrible…


#5

I really wish you well @SunGirl and hope you feel more like yourself soon. You mentioned a bunch of symptoms that you are experiencing, one is irritability - Ever since lowering and being on the Lamictal, I have been experiencing daily bouts of irritability - I am going to mention this to my pdoc, because I do not feel like myself and it can be annoying for me and others. today I was being very rude to this salesperson on the phone - snapping at him and my dad -
Geodon is a good med, I wish you luck on it - feel better soon


#6

Thanks! Irritability is hard for me because I’m usually very pleasant and cheerful. She said I have Bipolar components which is why I’m experiencing it and also because the Seroquel sedates you so much that now that we’re reducing it the irritability is coming out. I was on Lamictal for my depression and found out I’m allergic to it. My lips and tongue swelled up. It didn’t happen right away but the doctors felt that was what I was allergic to. I hope your mood improves. :sunny:


#7

Thanks SunGirl, yeah since I do also have bipolar it makes sense that I am more irritable - but it is very frustrating, not like myself. I have also been more impulsive, another bipolar symptom, or it can be a bipolar symptom.
My episodes of deeper depression comes and goes - I usually always journal how I am doing, this is helpful


#8

That’s great you journal. I keep a calendar on my Kindle of every time I have a psychotic symptom as that is what we watch the closest. In my opinion we have it harder as Schizoaffective then Schizophrenia because we have the mood component along with the thought disorder. Although I haven’t been depressed in four years. What’s more prominent in you, Bipolar or Schizophrenia? :sunny:


#9

I think that symptom wise I am more bipolar lately, but it is very close, because my thoughts and social behaviors are very much in line with schizophrenia - I guess I am split right in the middle with both schizophrenia and bipolar.
When I was on Abilify I was more schizophrenic - lots of positive symptoms. Sometimes my bipolar symptoms will show up, like depression and mood instability, sometimes my schizophrenia symptoms will be more prominent - it really all depends - I do suffer from negative symptoms also (schizophrenia)


#10

For me when I was 13 through 26 I had much more depression with positive symptoms thrown in here and there. When I got sick at 26 it was mostly Schizophrenic symptoms. I had the diagnosis of Schizophrenia for a while because there were no mood components. My new pdoc went over my history and said Schizoaffective which is what they told me when I was 13 so I guess that’s what it is. I’m sorry I get caught up in labels. I know they’re not significant but it helps me to categorize things. I just hope this med change goes smooth. :sunny:


#11

No I label things a lot - I was initially dxed with bipolar disorder for the longest time, my current psychiatrist and my last psychiatrist dxed me with schizoaffective disorder, I think that my therapist dxed me with bipolar disorder -
I have been obsessed with trying to figure out what I had? The schizoaffective diagnosis makes the most sense and in the past I was diagnosed with schizophrenia by one of my first psychiatrists. I present myself to be very much in the middle- bipolar and schizophrenia. If you ask me, both schizophrenia and bipolar run on a spectrum - schizoaffective is really a combination of both disorders - I am sure you will do fine with your med change, sometimes it takes a bit of time for everything to fall into place, but it will happen